CALCOLO

, Volume 32, Issue 1–2, pp 69–82 | Cite as

Approximation of the roots of equations by aitken-steffensen-type monotonic sequences

  • I. Păvăloiu
Article

Abstract

The aim of this paper is to study the conditions under which the well-known Aitken-Steffensen method for solving equations leads to monotonic sequences whose terms approximate (from the left and from the right) the root of an equation. The convergence order and efficiency index of this method are also studied in the general case and then in various particular cases.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Balázs,A bilateral approximating method for finding the real roots of real equations, Rev. Anal. Numér. Théorie Approximation, (21),2 (1992), 111–117.Google Scholar
  2. [2]
    V. Casulli, D. Trigiante,The convergence order for iterative multipoint procedures, Calcolo, (13),1 (1977), 25–44.CrossRefMathSciNetGoogle Scholar
  3. [3]
    A. M. Ostrowski,Solution of equations and systems of equations, (1960), Academic Press, New York and London.MATHGoogle Scholar
  4. [4]
    I. Păvăloiu,On the monotonicity of the sequences of approximations obtained by Steffensen's method, Mathematica (Cluj), (35), (58),1 (1993), 71–76.Google Scholar
  5. [5]
    I. Păvăloiu,Bilateral approximations for the solutions of scalar equations, Rev. Anal. Numér. Théorie Approximation, (23),1 (1994), 95–100.Google Scholar
  6. [6]
    F. J. Traub,Iterative methods for the solution of equations, (1964), Prentice-Hall, Inc. Englewood Cliffs, N.J.MATHGoogle Scholar

Copyright information

© Instituto di Elaborazione della Informazione del CNR 1996

Authors and Affiliations

  • I. Păvăloiu
    • 1
  1. 1.«T. Popoviciu» Institute of Numerical AnalysisRomanian Academy of SciencesCluj-Napoca 1Romania

Personalised recommendations